Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 87, NWS New Orleans, LA

July 29, 2002East Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 29, 2002, 2:27 PM CDT for East Feliciana Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2002, 2:27 PM CDT (19:27 UTC)
Expired
Jul 29, 2002, 3:15 PM CDT
In force
48 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County East Feliciana Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2002-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3198 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2002-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3198 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WUUS54 KLIX 291927
SVRNEW
LAC037-292015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
225 PM CDT MON JUL 29 2002

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA

* UNTIL 315 PM CDT

* AT 224 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A   
SEVERE THUNDERSTORM OVER EAST FELICIANA PARISH...OR ABOUT 8 MILES   
SOUTHEAST OF CLINTON...MOVING NORTHEAST AT 20 MPH.

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...POSIBLE HAIL TO DIME 
SIZE...FREQUENT LIGHTNING. ADDITIONALLY THESE STORMS HAVE PRODUCED 
HEAVY RAINFALL RATES OF 2 TO 2.5 INCHES PER HOUR AND MAY CAUSE 
FLOODING OF STREETS AND LOW LYING AREAS. 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3072 9108 3070 9089 3088 9087 3085 9109

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:45 PM CDT, 42 minutes earlier.

Area forecast discussion, Jul 29, 1:45 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
145 PM CDT MON JUL 29 2002

MODELS SHOW DEEP MOIST AND UNSTABLE AIR SPREADING ACROSS THE CENTRAL
GULF COAST TONIGHT. UPPER HIGH OVER THE CENTRAL ROCKIES WILL MOVE
EAST TO ARKANSAS BY EARLY SATURDAY. THE TROF EXTENDING FROM THE
WESTERN GREAT LAKES SOUTH INTO THE MIDDLE MISSISSIPPI VALLEY THEN
SOUTHWEST INTO WEST TEXAS WILL WILL MOVE EAST AND WEAKEN AS THE
UPPER HIGH MIGRATES EAST. BY MID WEEK THE TROF WILL MOVE TO THE
CENTRAL GULF COAST MAINTAINING DEEP MOISTURE OVER THE AREA THROUGH
THURSDAY NIGHT. AT THE SURFACE A RIDGE OF HIGH PRESSURE EXTENDING
FROM THE ATLANTIC WEST INTO TEXAS WILL BEGIN TO WEAKEN BY THURSDAY
AS A LOW DEVELOPS OVER THE SOUTHEAST U.S. AND MOVES INTO THE
NORTHEAST GULF BY SATURDAY. GUIDANCE LOOKS REASONABLE AND WILL MAKE
ONLY MINOR ADJUSTMENTS.

MCB 74/91/73/91 1625
BTR 75/92/75/91 1625
MSY 77/93/76/91 2625
GPT 77/90/76/90 2625

.NEW...NONE
LA...NONE.
MS...NONE.

23

In the hours before

Special weather statement, Jul 29, 11:00 AM CDT, 3 hours 27 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON JUL 29 2002

.SYNOPSIS...A RIDGE OF HIGH PRESSURE BUILDING FROM THE ATLANTIC
ACROSS THE GULF COAST WILL MAINTAIN ONSHORE FLOW ACROSS THE GULF
STATES THROUGH TUESDAY. DAYTIME SCATTERED TROPICAL SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED. THE ACTIVITY WILL DIMINISH DURING THE
EARLY EVENING HOURS AND DEVELOP AGAIN OVER THE COASTAL WATERS LATE
TONIGHT.

.THUNDERSTORMS...
SCATTERED TROPICAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE
AREA THIS AFTERNOON. THE ACTIVITY WILL BEGIN TO DIMINISH EARLY IN THE
EVENING. WIND GUSTS 20 TO 30 MPH, OCCASIONAL LIGHTNING AND BRIEF
HEAVY RAIN MAY OCCUR WITH THESE STORMS. THUNDERSTORMS ARE NOT
EXPECTED TO REACH SEVERE LEVELS.

.ACTIONS...
NONE AT THIS TIME.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.